MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 81234
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful to date.The implant or explant dates are not applicable to this device.This mdr was originally submitted on 06 july 2018.Error messages were received from esg/webtrader and the submission was rejected.Fda helpdesks were consulted from 06 july 2018 to the date of this submission to resolve the issue and the mdr is being resubmitted following the resolution.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, during a diagnostic peripheral procedure, the image was lost upon entering the patient.A second of the same make and model of the manufacturer's device was used to successfully complete the procedure.Visual and microscopic inspection and an image test were performed on the returned device.The device tip was deformed.There was a small pinhole in the proximal fillet, approximately 0.04 square millimeters in size, approximately 19 mm from the distal end of the device tip.The inner member was bunched.All portions of the device were accounted for.The device was connected to the lab imaging system for an image test.The device was not recognized and the system displayed a "no catheter" message.The device was further inspected by an advance engineer, and it is probable that the pin hole observed in the proximal fillet is the result of an air bubble or void on the surface of the adhesive rupturing when it went across the stent or a calcified vessel.This is supported by observations of striations across the surface of the proximal fillet over the void.The probable cause of the reported failure is electrical discontinuity caused by fluid ingress into the device, as evidenced by the sanguineous material observed through the pinhole in the proximal fillet.It could not be conclusively determined when the cause of the failure occurred.The probable cause of the pinhole is likely due to an air bubble or void on the surface of the adhesive that opened during use as evidenced by striations across the surface of the proximal fillet over the void.It could not be conclusively determined it all adhesive was accounted for, or when the cause of the damage occurred.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being reported as there is a potential for harm if the malfunction were to recur.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7688343
Report Number2939520-2018-00066
Device Sequence Number1452786
Product Code OBJ
UDI-Device Identifier00845225002596
UDI-Public(01)00845225002596(17)200331(10)0301418942(90)989609000971
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number81234
Device Catalogue Number400-0200.272
Device Lot Number0301418942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1